NCLEXSim
Today's free NCLEX question. Come back tomorrow for a new one.
Physiological Adaptation · Multiple choice · Generate solutions

A client's serum sodium is 118 mEq/L and the client is confused. Which precaution should the nurse put in place?

Show answer and rationale

Correct answer: A

Severe hyponatremia causes cerebral edema, which can lead to confusion, seizures, and coma. Correction is done slowly to avoid osmotic demyelination.

Source: Lewis's Medical-Surgical Nursing, 13th ed. (hyponatremia)

Keep practicing Physiological Adaptation

This question is one of 162 Physiological Adaptation items in NCLEXSim. On the NCLEX-RN, this category makes up 11–17% of the exam.

Study tip
  • Study emergencies as a sequence: what you see, what it means, what you do first (DKA, sepsis, stroke, PE, anaphylaxis, tension pneumothorax).
  • Review fluid and electrolyte imbalances by their ECG and neuromuscular signs (peaked T waves, Chvostek and Trousseau signs).

More free Physiological Adaptation questions

Practice the way the NCLEX tests you

1,059 fact-checked questions, a full adaptive exam that stops by the real rules, a proctored test-day mode with an integrity report, 8 NGN case studies, bedside simulations, and ACLS megacodes. Free.